

5<sup>th</sup> July 2023

## Arrangements for the end of the summer term and for our return in September

## Dear Parent/Carer

As the end of this school year draws near, I would like to let you know about what is happening in school during our last few days, so you are up fully informed about the various things that are going on.

| Date                        | Activity  |  |
|-----------------------------|---|--|
| Fri 7 <sup>th</sup> July    | Y11 Leavers' prom   |  |
| Tues 11 <sup>th</sup> July  | Period 5: Y10 end of year awards  |  |
| Weds 12 <sup>th</sup> July  | Period 1: Y9 end of year awards and Period 5: Y8 end of year awards   |  |
| Thurs 13 <sup>th</sup> July | Period 1: Y7 end of year awards   |  |
| Fri 14 <sup>th</sup> July   | Alton Towers reward trip  |  |
| Tues 18 <sup>th</sup> July  | Annual sports day @ Longford Park athletics track (please note there will be an early finish at 1.30pm from the event on this day)  |  |
| Thurs 20 <sup>th</sup> July | End of term mass at St Hugh of Lincoln church. Pupils will come into school at normal time, and we will walk them the short distance to church from approximately 9.30am                            |  |
| Fri 21 <sup>st</sup> July   | Last day of term (non-uniform day and early finish at $1.30  \mathrm{pm}$ as is customary). Pupils are asked to bring in a donation of up to £1 which will then be split between CAFOD and our PTA. |  |

This time of year is always a bitter-sweet time as we know people are moving on to new and exciting places, but also know that they will leave a gap in our community. This is true of some of our wonderful staff and of our delightful Year 11 students. We wish them all the very best and ask they keep in touch with us back at school in the future. We say goodbye to:

- **Mr Conway** (Teacher of PE) who moves on from his temporary post now that Mrs Doherty has returned from her maternity leave
- **Mr Diamond** who takes up a post of SENDCO at a high school in Skelmersdale having provided much needed temporary support to Mrs Adderley in the leadership of SEND
- Mr Fearn (Computer Science) who takes up a new post in the same subject at Bury Church school
- Mrs Foster (Science) who moves on to her permanent science teaching role in Skelmersdale having joined us temporarily for the summer term
- Mr Harris (Head of History) who commences a new role closer to home at Wellacre Academy as Head of History and RE
- Mr Hennessy (MFL) who moves on to Kingsway High School in Cheadle after temporarily overseeing our languages provision for the last year
- Mrs Jones (Office Manager) who retires after 15 years working at St Antony's
- Miss Lawrie (MFL)
- Miss McQuillian (Learning Support Assistant)
- Mrs Ward who leaves us from her English intervention role to go travelling with her new husband



There will also be some new faces joining us in September and we look forward to providing a warm welcome to:

- Mr James Assistant Headteacher for Pastoral Care
- Mrs Stevens Director of Languages
- Mrs West Lead Practitioner in Languages
- Mr Grant Director of Computer Science
- Mrs James Curriculum Leader in History
- Miss Quinn Curriculum Leader in Music
- Mr Stapley Teacher of PE and maths
- Mrs O'Connor Deputy Curriculum Leader in Science
- Mrs Deesi Teacher of English 1 year maternity cover for Miss Lambert who will leave us temporarily at the end of this year to have a baby

In addition, we look forward to welcoming back from maternity leave just before Christmas **Mrs Weinberg**, who will pick up her previous role of SENCO alongside Mrs Adderley. This means for a large part of next year, we will have two SENCOs to support our growing number of pupils on the SEN register, with each of our SENCOs likely to prioritise their support for pupils within distinct year groups (which are still to be confirmed).

Please note, as I mentioned previously in our Spring newsletter, we have decided that the timings of the school day for the 2023-24 academic year will be amended slightly. Effectively, this means an earlier start by 10 minutes so that all lessons will now last 60 minutes, with an additional 5 minutes added to lunchtime. The new timings will commence on our return in September and are outlined below:

| Time    | Activity   | Duration |
|---------|--|----------|
| 8.45am  | Registration with either assembly x1 or reading x4 | 30 mins  |
| 9.15am  | Period 1   | 60 mins  |
| 10.15am | Period 2   | 60 mins  |
| 11.15am | Break  | 15 mins  |
| 11.30am | Period 3   | 60 mins  |
| 12.30pm | Period 4   | 60 mins  |
| 1.30pm  | Lunch  | 45 mins  |
| 2.15pm  | Period 5   | 60 mins  |
| 3.15pm  | End of the Day                                     |          |

For next academic year, we will have a staggered start to the new school year. This will mean:

- pupils in Y7 and Y11 will return to school on Monday September 4<sup>th</sup> 2023
- pupils in Y8, Y9 and Y10 will return to school on Tuesday September 5<sup>th</sup> 2023

Before we finish, we will be sending out to you our end of term newsletter that lets you know everything that has been happening at St Antony's – so please look out for this as we have lots to update you on!

Thank you for your ongoing support over the last year and I wish you a safe, restful and relaxing summer holiday.



Yours sincerely,

Mr A Campbell (Headteacher)